MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER
Catalog Number 10144
Medical Device Problem Codes Leak/Splash (1354); Device Handling Problem (3265)
Health Effect - Clinical Code Skin Burning Sensation (4540)
Date of Event 11/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone number: (b)(6).The hcw was re-trained to always wear personal protective equipment (ppe) when handling cassettes.The batch record review did not reveal any indication on a deviating quality profile for this batch.A visual analysis on the field sample picture and the retain samples was performed.The picture showed a cell with lower filling volume.The retain samples of the finished good and the intermediate batch did not show leakage or any other kind of damage.The rfid label check was successful; the cassette is considered within specification.It was confirmed that the cell appears to have a lower fill volume; however, leakage cannot be determined from the picture as it is unknown if loss of volume occurred before or after the opening of the package, and since the indicator strip did not change color to indicate leakage.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported an event of a leak for the sterrad® 100nx cassette without the leak chemical indicator strip changing color.A healthcare worker (hcw), who was not wearing gloves, made skin contact with the hydrogen peroxide when opening the cassette package and experienced ¿burned¿ finger.The hcw washed with plenty of water and did not receive medical treatment for the skin reaction.Lastly, the symptoms lasted one day and the hcw has recovered.The h2o2 skin reaction resolved without medical treatment and is not considered a serious injury; however, this event is being reported as a malfunction report subsequent to a serious injury.
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device batch record, retains testing of lot, trending analysis by lot number, and system risk analysis (sra).Retains testing was completed with no issues identified.All in-process controls are within specifications.Trending analysis by lot number was reviewed for the six months prior to open date and trending was not exceeded.Review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." the product was not available for further evaluation.The assignable cause for the sterrad 100nx cassette leakage could not be verified.The batch record review did not identify a contributing factor for this reported issue as all cellblocks undergo 100% check for leakages (vacuum test) after production.The most likely assignable cause for the h2o2 skin reaction was failure to follow the sterrad 100nx cassette ifu in wearing personal protective equipment when handling cassettes.The issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® 100NX CASSETTE
Common Device Name
STERRAD® 100NX STERILIZER
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriela mclellan
33 technology drive
irvine, CA 92618
9495030264
MDR Report Key12984922
Report Number2084725-2021-00445
Device Sequence Number12077752
Product Code MLR
UDI-Device Identifier20705037014900
UDI-Public20705037014900
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K071345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2022
Device Catalogue Number10144
Device Lot Number21C001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer01/12/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown